MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record of the actual sample.No other similar complaint was received.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported leakage with the capiox device involved.The procedure was a repair of atrial septal defect (asd).Thirteen (13) minutes after the cpb was running, blood dripped out of gas outlet.Cpb blood flow was 1.37l/min, the value of gas flow and fio2 are not obtained.The blood gas results were pco2 61.7, po2 108, ph 7.267.The device was replaced with another fx05, and the procedure was continued.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The provided video of the actual sample showed that blood was dripping from the gas-out port.Visual inspection of the actual sample upon receipt: no anomaly was found in the appearance such as a breakage.A competitor's tube was attached to the blood inlet port of the actual sample.It was noted that the competitor's tube was connected deep beyond the rib of the blood inlet port.When an attempt to connect a factory-retained 1/4" straight connector to the competitor's tube was made, it was revealed that the inner diameter of the tube was larger than the outer diameter of the connector, thereby a gap was generated when they were in the connected state.The inner diameter of the competitor's tube was approximately 7.5 mm (reference value).Leak test of the actual sample: a 5/16"-connector was connected to the competitor's tube that was connected to the actual sample, and then colored saline solution was circulated.As a result, the saline solution leaked at the connection between the blood inlet port and the competitor's tube and dripped down on to the gas-out port.After the competitor's tube was disconnected, a factory retained 1/4" tube was connected, and colored saline solution was circulated.As a result, no leakage was confirmed.The blood outlet port of the actual sample was clamped, and a pressure of 2kgf/cm2was applied to the blood channel from the blood inlet port.As a result, no leakage was observed.The blood inlet port of the actual sample was subjected to magnifying inspection: no anomaly such as a breakage was found in the appearance.No anomaly was found in the dimensions of the blood inlet port.During the investigation, no leakage was confirmed when a factory-retained tube was connected to the actual sample.Leakage was confirmed when the competitor's tube was connected to the blood inlet port of the actual sample.Since the competitor's tube was not fit properly to our 1/4" straight connector, it was likely that the competitor's tube was with an inner diameter larger than 1/4".However, as it could not be confirmed that the competitor's tube, we received was the same tube that had used with the actual sample during the event, the cause of occurrence could not be determined.Relevant instructions for use (ifu) reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx05 oxygenator and reservoir."."connect 1/4" (6.4 mm) pump line to the reservoir outlet port.Connect the other end to 1/4" (6.4 mm) blood inlet port of oxygenator.".

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19467133
Report Number9681834-2024-00093
Device Sequence Number20707381
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public04987350781772
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue NumberCX*FX05RW
Device Lot Number230927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 MO
Patient SexMale
Patient Weight13 KG